# SDR FFKA140

- Difficulty date: July 20, 2009
- Submitted: July 24, 2009
- Operation: Air carrier
- Aircraft: N169BW
- Make and model: Piper PA-32RT-300
- Aircraft serial: 32R7885080
- Aircraft time: 8,383 hours
- Engine: Lyc IO540K1G5D
- Engine time: 1,538 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Ring
- Part number: 74241
- Condition: Broken
- Location: Piston
- Part time: 1,538 hours
- Component: Cylinder, Lyc
- Component part number: LW12987
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

SHORTLY AFTER TAKEOFF, WHILE CLIMBING THROUGH ABOUT 3000 FT,  ENGINE LOST ABOUT 200 - 300 RPM MOMENTARILY AND THEN RECOVERED.  IT DID THIS 2 TIMES AND THEN WENT BACK TO NORMAL. NOT LONG AFTER THIS NOTICED THAT THE OIL PRESSURE HAD DIPPED INTO THE YELLOW.  MX CHECKED THE OIL SCREEN AND FOUND METAL AND PROCEEDED TO THE OIL FILTER AND FOUND MORE METAL.  PERFORMED COMPRESSION TEST AND FOUND THE NR 4 CYLINDER TO HAVE VERY LOW COMPRESSION.  REMOVED NR4 CYLINDER AND FOUND COMPRESSION RINGS BROKEN.
